Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

July 7, 2021Knox County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 7, 2021, 1:06 PM EDT for Knox County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 1:06 PM EDT (17:06 UTC)
Expired
Jul 7, 2021, 1:45 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH

County Knox County, OH

The radar

The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS81 KCLE 071706
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
106 PM EDT Wed Jul 7 2021

OHZ047-071745-
Knox-
106 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN KNOX COUNTY...

At 106 PM EDT, a strong thunderstorm was located over Mount Vernon,
moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mount Vernon, Gambier, Danville, Gann and Bladensburg. 

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4045 8256 4055 8218 4028 8219 4027 8252
TIME...MOT...LOC 1706Z 259DEG 12KT 4038 8245 

$$

Sefcovic

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 9:52 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 7, 9:52 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
952 AM EDT Wed Jul 7 2021

.SYNOPSIS...
Convective activity ramps up today ahead of a low pressure
system and cold front that will pass late tonight into
Thursday. High pressure follows and persists through the first
part of the weekend, but isolated shower activity still
possible.

&&

.NEAR TERM /THROUGH THURSDAY/...
Showers have developed along the southwestern border of our
area and expect coverage to increase along this line and move
north and northeast this afternoon as the region continues to
destabilize. Based on latest hi-res guidance, it appears that
peak convection and the best chance of severe weather should
occur between around 18Z/2 PM and 00Z/8PM with residual showers
and thunderstorms likely through the overnight hours. Didn't
make significant changes to the forecast outside of increasing
pops this afternoon and early this evening. SPC has expanded
the Slight Risk southward to include most locations along and
north of US-30 with a Marginal Risk from Marion County to Holmes
County and far northeastern Erie County PA. This seems
reasonable given the unstable and moist air that will be in
place across the area this afternoon.

Previous Discussion...

Getting into an active convective period in the near term as the
potential for severe weather ratchets up this afternoon. Weak
mid/upper level waves will fire convection north of the Ohio Valley
in the coming hours, which will track northeastward towards the
lower Great Lakes. Plenty of surface based moisture with dewpoints
around 70F lends to environment rich in MLCAPE today. Convection
will have to work through a lower RH vertical profile through the
mid levels of the atmosphere. While shear profiles are not overly
favorable for wind, storms that will eventually overcome the T/Td
spread in the column will instantly gain a wind potential with DCAPE
maxing out in the eastern CWA, and this is the primary threat in the
slight risk from SPC today/tonight. Meanwhile, area of low
pressure/cold front that was set up north of the CWA will finally
make southeastward progress in response to the upper level trough
swinging into the Great Lakes. Passage expected late tonight into
Thursday. While some convection is likely to persist during the
overnight hours, low stratus expected to form in now trapped low
level moisture. This will take a toll on the development of
convection later in the day Thursday as it will take time to mix out
the boundary layer. Convection still possible as the front passes,
but the severe threat is likely reduced for the day.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Several upper-level shortwaves troughs will propagate across the
area in westerly flow Thursday night into Friday. At the surface, a
cold front will depart to the south and east, with a high moving in
behind into lower Michigan. A weak trough will linger across the
local region on Friday, resulting in isolated rain showers through
Friday afternoon. Cold air advection behind this front will yield
below normal temperatures on Friday with highs in the mid to upper
70s.

Meanwhile, an upper-level trough will move southeast down into the
central Great Plains by Saturday night. At the surface, a low will
develop across the central Great Plains with a warm/stationary front
extending eastward across the Ohio Valley and largely remaining just
south of our local region. Return southwest flow ahead of this
trough will result in moisture advection and lift with isentropic
upglide ahead of the surface front, resulting in isolated to
scattered rain showers overspreading the area from the south
Saturday afternoon through the overnight period. Below normal
temperatures are expected as long as we remain on the cool side of
the front.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
The aforementioned upper-level trough becomes a low over the mid-
Mississippi valley, circulating in place through at least Monday,
before lifting northeast across the Great Lakes Monday night into
Tuesday. At the surface, the low pressure near MO/IL slowly lifts
north across the Great Lakes through Tuesday. This will result in a
chance of showers and thunderstorms each day/night through at least
Tuesday. Tough to determine when the best chance for precipitation
is because there are still a lot of discrepancies in the low
pressure evolution (timing/track).

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
The aviation forecast this morning is a mix of high confidence
in the expectations for widespread convective activity across
all terminals today, generally beginning after 18Z, and the
exact timing. Used the 06Z NAM and HRRR/RAP combination to
estimate onset timing today for each terminal which shows up in
TEMPO format. However, as with most thunderstorm environments,
the atmosphere will likely change considerably in the wake of
storm clusters that move through. The synoptic scale models are
picking up on this, and sometime after 03Z or so, MVFR
stratiform is expected to cover the region with embedded
showers. Thunder is still possible as a cold front moves in from
the west, but will only carry showers after this time for now in
what is expected to be a somewhat worked over atmosphere. Some
IFR ceilings are not out of the question for certain terminals
in the area.

Outlook...Non-VFR possible Thursday late morning in lower
ceilings. Non-VFR possible again in scattered thunderstorms
Thursday afternoon and evening. Non-VFR likely Thursday night
into Friday morning in lower ceilings. Non-VFR possible in
afternoon and evening isolated thunderstorms Friday through
Sunday, but most terminals dry in that time period.

&&

.MARINE...
A relatively weak wind field is expected for the foreseeable future.
Southwest winds with persist today until a stationary moves south to
over Lake Erie by tonight. A low will move east along this boundary
on Thursday with a cold front moving in behind this on Thursday nigh
with northwest flow ensuing Friday. This boundary settles south of
Lake Erie, remaining there through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...Maines/26
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...26
MARINE...Saunders
Hazardous weather outlook, Jul 7, 3:46 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
346 AM EDT Wed Jul 7 2021

LEZ143>149-163>169-OHZ007>014-021>023-089-PAZ001>003-080800-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Summit-Portage-Trumbull-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
346 AM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms today and tonight. The
primary threat is strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142-162-OHZ003-006-017>020-027>033-036>038-047-080800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-Lucas-Wood-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-
Morrow-Holmes-Knox-
346 AM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is a marginal risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 7, 12:08 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1208 PM EDT Wed Jul 7 2021

OHZ029-030-038-071700-
Holmes-Richland-Ashland-
1208 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...SOUTHERN
ASHLAND AND NORTHWESTERN HOLMES COUNTIES...

At 1208 PM EDT, a strong thunderstorm was located near Bellville, or
9 miles southeast of Mansfield, moving east at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mansfield, Loudonville, Bellville, Hayesville, Butler, Perrysville,
Lucas, Jeromesville and Mohicanville.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4055 8249 4071 8254 4084 8213 4067 8213
      4057 8212 4055 8235
TIME...MOT...LOC 1608Z 258DEG 10KT 4064 8243

Sefcovic
Special weather statement, Jul 7, 1:00 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
100 PM EDT Wed Jul 7 2021

OHZ031-071745-
Wayne-
100 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...

At 1259 PM EDT, a strong thunderstorm was located 7 miles east of
Hayesville, or 10 miles west of Wooster, moving east at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, Shreve,
Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg,
Congress and Reedsburg.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4067 8213 4090 8213 4099 8187 4098 8165
      4067 8165
TIME...MOT...LOC 1659Z 252DEG 16KT 4078 8212

Sefcovic
Special weather statement, Jul 7, 1:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
106 PM EDT Wed Jul 7 2021

OHZ047-071745-
Knox-
106 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN KNOX COUNTY...

At 106 PM EDT, a strong thunderstorm was located over Mount Vernon,
moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mount Vernon, Gambier, Danville, Gann and Bladensburg.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4045 8256 4055 8218 4028 8219 4027 8252
TIME...MOT...LOC 1706Z 259DEG 12KT 4038 8245

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:08 PM EDTSpecial Weather StatementCLEAshland52 min
Jul 7, 1:00 PM EDTSpecial Weather StatementCLEWayne45 min
Jul 7, 1:37 PM EDTSpecial Weather StatementCLEHolmes, Wayne53 min
Jul 7, 1:42 PM EDTSpecial Weather StatementCLEAshland48 min
Jul 7, 1:45 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Summit, Wayne41 min
Jul 7, 2:01 PM EDTSpecial Weather StatementCLEHuron44 min
Jul 7, 2:36 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne54 min
Jul 7, 2:37 PM EDTSevere Thunderstorm WarningCLEHancock, Wood38 min
Jul 7, 2:39 PM EDTSpecial Weather StatementCLEHancock, Wyandot36 min
Jul 7, 2:46 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot23 min
Jul 7, 3:04 PM EDTSpecial Weather StatementCLEWood26 min
Jul 7, 3:07 PM EDTSpecial Marine WarningCLE71 min
Jul 7, 3:15 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca19 min
Jul 7, 3:22 PM EDTSpecial Weather StatementCLEMedina38 min
Jul 7, 3:33 PM EDTSpecial Weather StatementCLELucas27 min
Jul 7, 3:44 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain61 min
Jul 7, 3:46 PM EDTSpecial Weather StatementCLEAshland44 min
Jul 7, 3:49 PM EDTSpecial Marine WarningCLE116 min
Jul 7, 3:49 PM EDTSpecial Weather StatementCLECrawford, Marion, Wyandot41 min
Jul 7, 3:51 PM EDTSpecial Marine WarningCLE100 min
Jul 7, 4:16 PM EDTSpecial Weather StatementCLEAshtabula, Geauga, Lake44 min
Jul 7, 4:29 PM EDTSpecial Weather StatementCLEMahoning31 min
Jul 7, 4:34 PM EDTSpecial Weather StatementCLEAshland, Richland56 min
Jul 7, 4:40 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland37 min
Jul 7, 4:59 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Richland46 min
Jul 7, 5:12 PM EDTSpecial Weather StatementCLEAshtabula, Lake48 min
Jul 7, 5:34 PM EDTSpecial Marine WarningCLE100 min
Jul 7, 5:36 PM EDTSpecial Marine WarningCLE114 min
Jul 7, 5:58 PM EDTSpecial Weather StatementCLELorain47 min
Jul 7, 6:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Summit31 min
Jul 7, 6:28 PM EDTSpecial Weather StatementCLEStark, Wayne47 min
Jul 7, 6:45 PM EDTSpecial Weather StatementCLELucas45 min
Jul 7, 7:12 PM EDTSpecial Weather StatementCLEStark48 min
Jul 7, 7:24 PM EDTSpecial Marine WarningCLE71 min
Jul 7, 7:38 PM EDTSpecial Weather StatementCLEPortage, Trumbull52 min
Jul 7, 5:28 PM EDTSpecial Weather StatementCLECrawford47 min
Jul 7, 5:50 PM EDTSevere Thunderstorm WarningCLECrawford40 min
Jul 7, 6:15 PM EDTSpecial Weather StatementCLEErie60 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.